Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 40, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 28, 2020, 7:13 AM CDT for Burnet County, Llano County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 7:13 AM CDT (12:13 UTC)
- Expired
- Mar 28, 2020, 7:44 AM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted.
849
WUUS54 KEWX 281213
SVREWX
TXC053-299-281315-
/O.NEW.KEWX.SV.W.0040.200328T1213Z-200328T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
713 AM CDT Sat Mar 28 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Llano County in south central Texas...
Northwestern Burnet County in south central Texas...
* Until 815 AM CDT.
* At 712 AM CDT, a severe thunderstorm was located over Castell, or
15 miles east of Mason, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Castell, Inks Lake State Park, Lone Grove, Bluffton, Valley Spring,
Baby Head, Stolz, Tow and Longhorn Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3070 9833 3058 9896 3083 9896 3092 9881
3092 9842 3094 9841 3095 9845 3097 9845
3098 9844 3101 9846 3103 9844 3103 9835
TIME...MOT...LOC 1212Z 237DEG 37KT 3070 9898
HAIL...1.00IN
WIND...60MPH
$$
MO2 follow-up statements
508
WWUS54 KEWX 281224
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
724 AM CDT Sat Mar 28 2020
TXC053-299-281315-
/O.CON.KEWX.SV.W.0040.000000T0000Z-200328T1315Z/
Llano TX-Burnet TX-
724 AM CDT Sat Mar 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR LLANO AND NORTHWESTERN BURNET COUNTIES...
At 724 AM CDT, a severe thunderstorm was located near Castell, or 12
miles west of Llano, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Castell, Inks Lake State Park, Lone Grove, Bluffton, Valley Spring,
Baby Head, Stolz, Tow and Longhorn Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3070 9833 3058 9896 3083 9896 3092 9881
3092 9842 3094 9841 3095 9845 3097 9845
3098 9844 3101 9846 3103 9844 3103 9835
TIME...MOT...LOC 1224Z 234DEG 35KT 3078 9888
HAIL...0.88IN
WIND...60MPH
$$
MO181
WWUS54 KEWX 281244
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
744 AM CDT Sat Mar 28 2020
TXC053-299-281254-
/O.CAN.KEWX.SV.W.0040.000000T0000Z-200328T1315Z/
Llano TX-Burnet TX-
744 AM CDT Sat Mar 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR LLANO AND NORTHWESTERN BURNET
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3070 9833 3058 9896 3083 9896 3092 9881
3092 9842 3094 9841 3095 9845 3097 9845
3098 9844 3101 9846 3103 9844 3103 9835
TIME...MOT...LOC 1243Z 237DEG 37KT 3089 9868
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:08 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 28, 6:08 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 608 AM CDT Sat Mar 28 2020 .AVIATION... IFR/MVFR conditions, SHRA/VCTS, and S to SE winds of 5 to 10 KTs start the forecast at the I-35 sites. Around 14Z/15Z, a frontal passage will end SHRA/VCTS with a rapid improvement to VFR on NW winds 10 to 15 KTs. Wind speeds gradually decrease to 5 KTs later this afternoon into evening. VFR skies will prevail at KDRT with NW winds increasing to 15 to 25 KTs with gusts around 30 KTs this morning into mid afternoon, then wind speeds rapidly decrease to near 5 KTs this evening. && .PREV DISCUSSION... /ISSUED 245 AM CDT Sat Mar 28 2020/ SHORT TERM (Today through Sunday)... Area radars show light showers along the I-35 corridor near the right entrance region of an upper level jet with showers developing over the Edwards Plateau near the Pacific front. The parent upper level trough will move out across the Plains today forcing the front across our area this morning into early afternoon. The showers will translate to the east along with the jet and front, moving east of our area around midday. Some instability will allow for isolated thunderstorms with a small hail a possibility. In the wake of the front, strong northwest winds of 15 to 25 mph with gusts up to 35 mph are expected mainly over the Rio Grande Plains due to mixing with the stronger winds aloft. In addition, a very dry airmass filters into our area bringing very low relative humidities this afternoon. This combination will generate critical fire weather conditions over the Rio Grande Plains. As a result, the Fire Weather Watch will be upgraded to a Red Flag Warning. East of the Rio Grande Plains to I-35/I-37 corridors, although winds will be lighter and humidities higher, elevated to near critical fire weather conditions are expected . Surface high settles over our area tonight with much cooler low temperatures due to lighter winds and low dewpoints. Surface begins to drift off to the east on Sunday as another upper level trough currently off the Pacific Northwest Coast moves onshore into California. Southeasterly winds return to all areas by evening with a slow increase in moisture. LONG TERM (Sunday Night through Friday)... Relatively stable and seasonal temperatures are expected through the long term with afternoon highs in the 70s/lows in the 50s north and east and highs in the 80s/lows 56-65 south and west, with the coolest lows coming Wednesday morning. Precip chances will come Monday into Monday night, then return as early as Thursday although the picture becomes a little murky late in the week. Sunday evening, an upper level trough over the Four Corners region will begin to move to the southern Plains and finally begin to break down the persistent ridging over the Gulf of Mexico. Could start to see some isolated shower activity just before sunrise Monday as weak isentropic upglide begins. WAA and moisture return will build instability ahead of the cold front, and showers and a few thunderstorms are likely during the day. This activity will be primarily focused over the eastern 2/3rds of the area and forcing will be strongest north. There may be a slight chance for a strong storm in the afternoon and evening as the pre-frontal trough crosses the I-35 corridor with CAPE perhaps exceeding 1000 J/kg and deep shear near 50 knots. The best chance for this will come along and east of the I-35 corridor. The highest QPF of up to 0.5" with locally up to 1", is expected north of Austin. Moisture will quickly exit as the front approaches and showers should end Monday night. Weak ridging will then keep us mainly dry through Wednesday night. Despite models beginning to diverge after Wednesday and quite a bit of run-to-run change over this period, long-wave northern stream troughing is expected over the east CONUS, perhaps closing off over the Great Lakes, while split flow may develop over the western CONUS. In addition to indications of a shortwave trough and perhaps some moist isentropic ascent Thursday, the longwave troughing should send another back-door front our direction by Thursday night/Friday morning. Beginning 12Z Thursday, have introduced slight chance POPs through the end of the period as the model blend initialization came in dry. Looks like that period, and especially into next weekend, has the potential to be very wet, and CPC has highlighted the above normal precipitation chances in their 6-14 day outlook products and the week 2 hazards. At this early juncture, models are showing low instability availability but will continue to refine the forecast over the coming days. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 52 78 60 75 / 60 0 - 20 80 Austin Bergstrom Intl Airport 77 51 78 60 76 / 60 0 - 20 80 New Braunfels Muni Airport 80 49 78 60 77 / 60 0 - 20 70 Burnet Muni Airport 76 48 74 58 71 / 40 0 - 20 90 Del Rio Intl Airport 80 50 83 61 84 / 0 0 0 10 10 Georgetown Muni Airport 78 48 77 59 72 / 50 0 - 20 90 Hondo Muni Airport 83 49 81 62 80 / 20 0 - 20 70 San Marcos Muni Airport 78 49 78 60 77 / 60 0 - 20 80 La Grange - Fayette Regional 76 51 79 62 80 / 60 0 - 20 60 San Antonio Intl Airport 82 52 78 61 77 / 50 0 - 20 70 Stinson Muni Airport 83 54 80 63 79 / 50 0 - 20 70 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 6 PM CDT this evening for Dimmit-Kinney-Maverick-Uvalde-Val Verde-Zavala. && Short-Term/Aviation...04 Long-Term...KCW
Hazardous weather outlook, Mar 28, 3:23 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 323 AM CDT Sat Mar 28 2020 TXZ171>173-184>194-204>209-219>225-290830- Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- 323 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Elevated to near critical fire weather conditions are expected late this morning through mid afternoon along and west of the I-35 and I-37 corridors for low humidities and breezy winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong storm or two is possible Monday afternoon and evening along and east of the I-35 corridor. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TXZ183-202-203-217-218-228-290830- Val Verde-Kinney-Uvalde-Maverick-Zavala-Dimmit- 323 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Critical fire weather conditions are expected across the Rio Grande Plains late this morning through this afternoon for very low humidities and breezy to windy conditions. A Red Flag Warning is in effect from 11 AM CDT to 6 PM CDT today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 28, 6:51 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
651 AM CDT Sat Mar 28 2020
TXZ171-186-188-281230-
Gillespie TX-Kerr TX-Llano TX-
651 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR...GILLESPIE AND
LLANO COUNTIES UNTIL 730 AM CDT...
At 650 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fredonia to near Hilda to Mountain Home.
Movement was east at 40 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Fredericksburg, Llano, Castell, Field Creek, Cherry Spring, Lone
Grove, Enchanted Rock State Natural Area, Cain City, Tivydale, Doss,
Willow City, Valley Spring, Rocky Hill, Harper, Prairie Mountain,
Baby Head, Mountain Home, Stolz, Eckert and Crabapple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3057 9855 3014 9882 3014 9892 3009 9892
3011 9947 3029 9937 3029 9930 3039 9930
3050 9924 3050 9896 3092 9896 3092 9853
TIME...MOT...LOC 1150Z 265DEG 34KT 3097 9904 3054 9916 3019 9938
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:00 AM CDT | Red Flag Warning | EWX | Dimmit, Kinney, Maverick, Uvalde, Val Verde, Zavala | 15 hr |
| Mar 28, 6:51 AM CDT | Special Weather Statement | EWX | Gillespie, Llano | 39 min |
| Mar 28, 7:38 AM CDT | Special Weather Statement | EWX | Gillespie, Llano | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.